MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty was experienced when attempting to advance a zenith flex with spiral-z technology aaa endovascular graft iliac leg over a lunderquist wire during a fenestrated endovascular aortic repair (fevar) procedure on a male patient with both vessel calcification and tortuosity.When trying to track the device over the wire outside of the patient, it was noted that the wire would not advance more than 5cm into the delivery system.The device was not implanted.The physician used another similar device, that successfully advanced over the wire, to complete the procedure.No harm to the patient has been reported.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
It should be noted that zsle- devices are distributed via one-device lots.Initial reporter occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Mh mission hospital lllp informed cook on 13apr2022 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-74-zt, lot: 14578336).The device failed to track over the lunderquist wire guide.The site stated the wire guide could not advance more than 5cm into the delivery system.The device was replaced with zsle-16-56-zt that was able to track over the same wire guide.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One prior to use zsle-16-74-zt was returned for evaluation.A 0.035¿ wire guide was inserted through the cannula hub of the delivery system, in which resistance was noted at 28cm.The wire guide was then inserted through the distal tip and could only be advanced 7.1cm.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14578336 and the delivery system subassembly lot sa14404515 found no nonconformances that could have contributed to the reported failure mode.The thread cannula subassembly lot sa14402045 found one nonconformances unrelated to the failure.It should be noted that there were no other complaints associated with the reported lot number.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev4 ¿zenith spiral-z aaa iliac leg with the z-track introduction system,¿ provides the following information to the user related to the reported failure mode: how supplied: the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Store in a cool, dry place.10 clinical use information: 10.2 inspection prior to use: inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.Evidence provided by the complaint facility, dhr, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14244450
Report Number1820334-2022-00668
Device Sequence Number5016073
Product Code MIH
UDI-Device Identifier10827002552385
UDI-Public(01)10827002552385(17)250308(10)14578336
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberN/A
Device Catalogue NumberZSLE-16-74-ZT
Device Lot Number14578336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE
Patient SexMale
Patient Weight61 KG